Alert archive / New Mexico / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 61, NWS Albuquerque, NM

September 14, 20115 counties in New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Sep 14, 2011, 3:56 PM MDT for 5 counties in New Mexico. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 14, 2011, 3:56 PM MDT (21:56 UTC)
Expired
Sep 14, 2011, 5:00 PM MDT
In force
64 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Curry County, NM, De Baca County, NM, Quay County, NM, Roosevelt County, NM, San Miguel County, NM

The radar

The Cannon AFB radar (KFDX), 39 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 245 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
245 J/kg
Mixed-layer CIN
-278 J/kg
Mixed-layer LCL
1087 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

379 
WUUS55 KABQ 142156
SVRABQ
NMC009-011-037-041-047-142300-
/O.NEW.KABQ.SV.W.0061.110914T2156Z-110914T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
356 PM MDT WED SEP 14 2011

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CURRY COUNTY IN EAST CENTRAL NEW MEXICO
  EXTREME NORTHEASTERN DE BACA COUNTY IN EAST CENTRAL NEW MEXICO
  SOUTHERN QUAY COUNTY IN EAST CENTRAL NEW MEXICO
  EXTREME NORTHWESTERN ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO
  EXTREME SOUTHEASTERN SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 500 PM MDT

* AT 350 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HALF DOLLAR SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES WEST OF TUCUMCARI 
  TO 17 MILES SOUTH OF TUCUMCARI TO 23 MILES NORTHEAST OF FORT 
  SUMNER...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HOUSE...
  MCALISTER...
  FORREST...
  WHEATLAND...
  SAN JON...

THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 312 AND 357...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO
NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN ALBUQUERQUE.

&&

LAT...LON 3532 10345 3520 10332 3495 10326 3465 10340
      3448 10370 3464 10410 3481 10408 3496 10407
      3510 10408 3525 10399
TIME...MOT...LOC 2154Z 268DEG 27KT 3518 10386 3506 10383
          3494 10381 3482 10383 3472 10394

$$
2 follow-up statements
503 
WWUS55 KABQ 142230
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
430 PM MDT WED SEP 14 2011

NMC011-041-142239-
/O.CAN.KABQ.SV.W.0061.000000T0000Z-110914T2300Z/
DE BACA-ROOSEVELT-
430 PM MDT WED SEP 14 2011

...SEVERE THUNDERSTORM WARNING CANCELLED FOR EXTREME NORTHWESTERN
ROOSEVELT AND EXTREME NORTHEASTERN DE BACA COUNTIES...

LAT...LON 3478 10340 3465 10360 3470 10375 3487 10383
      3495 10388 3512 10391 3526 10375 3532 10345
      3520 10332 3495 10326
TIME...MOT...LOC 2229Z 268DEG 27KT 3513 10360 3502 10353
          3490 10351 3479 10356 3472 10369

$$

NMC009-037-047-142300-
/O.CON.KABQ.SV.W.0061.000000T0000Z-110914T2300Z/
CURRY-QUAY-SAN MIGUEL-
430 PM MDT WED SEP 14 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
SOUTHEASTERN SAN MIGUEL...CENTRAL QUAY AND NORTHWESTERN CURRY
COUNTIES UNTIL 500 PM MDT...

AT 425 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF 
TUCUMCARI TO 21 MILES SOUTHEAST OF TUCUMCARI TO 31 MILES SOUTH OF 
TUCUMCARI...MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WHEATLAND...
  SAN JON...

LAT...LON 3478 10340 3465 10360 3470 10375 3487 10383
      3495 10388 3512 10391 3526 10375 3532 10345
      3520 10332 3495 10326
TIME...MOT...LOC 2229Z 268DEG 27KT 3513 10360 3502 10353
          3490 10351 3479 10356 3472 10369

$$
GUYER
587 
WWUS55 KABQ 142250
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
450 PM MDT WED SEP 14 2011

NMC009-037-047-142300-
/O.EXP.KABQ.SV.W.0061.000000T0000Z-110914T2300Z/
CURRY-QUAY-SAN MIGUEL-
450 PM MDT WED SEP 14 2011

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 500 PM MDT FOR EXTREME
SOUTHEASTERN SAN MIGUEL...CENTRAL QUAY AND NORTHWESTERN CURRY
COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS...
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM.

LAT...LON 3478 10340 3465 10360 3470 10375 3487 10383
      3495 10388 3512 10391 3526 10375 3532 10345
      3520 10332 3495 10326
TIME...MOT...LOC 2250Z 268DEG 27KT 3513 10341 3502 10334
          3490 10332 3479 10337 3472 10350

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 3:18 PM MDT, 38 minutes earlier.

Area forecast discussion, Sep 14, 3:18 PM MDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
318 PM MDT WED SEP 14 2011

.DISCUSSION...DYNAMIC WEATHER PATTERN IS CURRENTLY UNFOLDING OVER
NEW MEXICO. THE UPPER LOW HAS BEEN STUBBORN TO PUSH EAST OF
CALIFORNIA...AND IS MOVING A BIT SLOWER THAN MODELS WERE
INDICATING WHILE KEEPING A BETTER SYMMETRY AND CLOSED CIRCULATION.
THIS HAS KEPT DIFFLUENT SOUTHWESTERLY FLOW OVER NEW MEXICO WITH
SOME UPPER LEVEL DYNAMIC FORCING THAT WAS ALLUDED TO EARLIER THIS
MORNING IN THE PREVIOUS DISCUSSION. BEST WAVE OF FORCING HAS
PUSHED NORTH OF THE COLORADO BORDER...BUT SOME ISOLATED TO
SCATTERED CELLS ARE STILL BEING DRIVEN OVER THE SOUTHERN HALF OF
THE STATE AS WELL. THESE SOUTHERN STORMS ARE BEING ENHANCED SOME
BY MORE INSTABILITY THAT HAS OCCURRED UNDER SPOTTY CLEARINGS.
STORMS ARE PUSHING QUICKLY TO THE NORTHEAST...AND THOSE OVER THE
EAST CENTRAL PLAINS HAVE MET UP WITH THE SURFACE FRONT...TURNING
STRONG TO SEVERE. IT APPEARS THAT STORMS WILL BECOME MORE ELEVATED
AND WEAKER ONCE INTO THE MORE STABLE POST FRONTAL ZONE OF THE
FARTHER NORTHEASTERN PLAINS. THUS AREAS ALONG AND NEAR THE
BOUNDARY WILL BE OF MOST CONCERN REGARDING HAIL AND WIND THREATS.
THIS AREA SHOULD SPREAD FARTHER SOUTH INTO THE EVENING WITH THE
SEVERE THREAT TAPERING OFF INTO THE LATE EVENING. BY THIS TIME THE
EASTERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN SHOULD SEE ENOUGH
UPSLOPE TO AID IN PRECIPITATION DEVELOPMENT. THE WESTERN ZONES
WILL LIKELY OBSERVE SOME DECREASE IN COVERAGE BY THE LATE
EVENING...BUT SOME REMNANT DIFFLUENCE/JET DYNAMICS WILL KEEP
THINGS FROM DYING OFF COMPLETELY.

EARLIER THE FRONT SEEMED TO BE ON A SPEEDIER PROGRESSION INTO THE
NORTHEAST AS THE UPPER LOW HUNG BACK FARTHER WEST...BUT THE FRONT
HAS SHOWN SOME DRASTIC LOSS IN SPEED OVER THE PAST COUPLE OF
HOURS. THIS POSES ENORMOUS DIFFICULTY IN PINPOINTING THE ARRIVAL OF
THE BOUNDARY THROUGH THE GAPS/CANYONS OF THE CENTRAL MOUNTAIN
CHAIN...BUT HAVE HEDGED TOWARD OR JUST SLIGHTLY AFTER THE MIDNIGHT
HOUR IN THE MIDDLE RIO GRANDE VALLEY. DESPITE A LACK OF CONTINUITY
IN THE ARRIVAL TIME...THE SPEEDS HAVE BEEN FAIRLY
CONSISTENT...LOOKING TO STAY BELOW WIND ADVISORY CRITERIA.

THE BOUNDARY IS EXPECTED TO MAKE TO THE CONTINENTAL DIVIDE BEFORE
MID DAY THURSDAY. EAST SLOPE AREAS OF THE CENTRAL MOUNTAIN CHAIN
WILL REMAIN IN AN UPSLOPE FLOW REGIME THAT SHOULD KEEP GENEROUS
SHOWER AND ISOLATED STORM COVERAGE ONGOING WHILE THE EASTERN
SLOPES OF THE JEMEZ...WEST CENTRAL...AND SOME SOUTHWESTERN
MOUNTAINS UTILIZE THE UPSLOPE FLOW FOR ADDITIONAL STORM GENESIS.
SOME DECENT SHEAR PROFILES WILL ALSO BE IN PLACE OVER MUCH OF THE
CENTRAL TO WESTERN SECTIONS OF NEW MEXICO...LEADING TO SOME STRONG
AND PERHAPS SEVERE STORMS ROLLING OFF OF THE DIVIDE. IN THE EAST
THE POST FRONTAL AIRMASS WILL HAVE STABILIZED SIGNIFICANTLY IN THE
EASTERN PLAINS...AND THIS SHOULD KEEP THINGS MORE STRATIFORM THAN
CONVECTIVE. TEMPERATURES WILL BE THE OTHER NOTABLE...STRUGGLING TO
REACH THE LOW 60S IN SOME OF THE NORTHEASTERN PLAINS THURSDAY
AFTERNOON. THE ENTIRE FORECAST AREA WILL RUN 5 TO 20 DEGREES BELOW
NORMAL...WITH MOST OF THE EASTERN PLAINS OBSERVING THE GREATEST
ANOMALIES.

A HINT OF SOUTHWESTERLY FLOW IS PROGGED BY THE MODELS FOR FRIDAY
WITH THE REMNANTS OF THE AFOREMENTIONED UPPER LOW SHEARING APART.
SURFACE WINDS WILL VEER WITH A SOUTH SOUTHWEST COMPONENT OBSERVED
OVER MOST AREAS...AND THIS WILL CONSEQUENTLY ALLOW TEMPERATURES TO
BEGIN REBOUNDING. READINGS WILL STILL RUN SLIGHTLY BELOW NORMAL
THOUGH...AND NO MAJOR FOCUS FOR PRECIPITATION IS EXPECTED OTHER
THAN SOME DIURNAL HEATING AND WEAK POSITIVE VORTICITY ADVECTION
OVER SOME OF THE NORTHERN ZONES.

THIS WEEKEND...THINGS LOOK EVEN QUIETER. THE UPSTREAM TROUGH THAT
WAS ADVERTISED TO TAKE SHAPE APPEARS TO BE ON HIATUS...AND DRIER
AIR WITHIN THE LIGHTER WEST SOUTHWEST FLOW ALOFT WILL PUT THE
KIBOSH ON ANY ROBUST STORM DEVELOPMENT. THE FLOW WILL THEN TURN
NORTHWESTERLY WITH THE POTENTIAL FOR A BACK DOOR FRONTAL PUSH
BY SUNDAY OR EARLY NEXT WEEK. HIGH AMPLITUDE RIDGE TAKES SHAPE
THEREAFTER.

&&

.AVIATION...ACTIVE AFTERNOON AND EVENING ANTICIPATED ACROSS MUCH
OF NEW MEXICO EXCEPT PERHAPS THE NORTHWEST. SURFACE COLD FRONT
LOCATED OVER THE NORTHEAST PLAINS WILL GRADUALLY PUSH SOUTH AND
WEST. DYNAMICS FROM THE UPPER LOW OVER NORTHERN ARIZONA WILL
INTERACT WITH THE BOUNDARY TO PRODUCE SCATTERED SHOWERS AND STORMS
FROM THE RIO GRANDE VALLEY WEST TO ARIZONA. SHOWERS AND STORMS
WILL BE NUMEROUS FROM THE CENTRAL MOUNTAIN CHAIN EAST ACROSS THE
HIGHLANDS AND PLAINS. SOME OF THE STORMS COULD BE SEVERE WITH
DOWNBURST WINDS...HAIL AND TORRENTIAL DOWNPOURS THE MAIN THREATS.
MVFR TO IFR CIGS AND VSBYS WILL BE POSSIBLE ALONG WITH MOUNTAIN
OBSCURATIONS. MOST TAF SITES WILL BE IMPACTED BUT TO WHAT DEGREE
IS UNCERTAIN. WILL MAINTAIN VICINITY AND TEMPO GROUPS BUT
AMENDMENTS MAY BE NEEDED AS TRENDS CHANGE. LATER TONIGHT INTO
THURSDAY EXPECT LOW CLOUDS...LIGHT RAIN/SHOWERS AND SOME FOG FROM
THE CENTRAL MOUNTAINS EAST. REDUCED VSBYS AND CIGS EXPECTED. THE
COLD FRONT WILL RACE THROUGH THE GAPS OF THE CENTRAL MOUNTAIN
CHAIN AND PRODUCE A MODERATE TO STRONG EAST CANYON WIND EVENT AT
KABQ.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. KW

&&

.FIRE WEATHER...SCATTERED SHOWERS AND STORMS THE REMAINDER OF
TODAY AND TONIGHT WEST OF THE CENTRAL MOUNTAIN CHAIN WITH NUMEROUS
STORMS EXPECTED OVER THE EAST AND NORTHEAST WHERE WETTING RAINFALL
POTENTIAL WILL BE GREATEST. SOME OF THE STORMS MAY ALSO REACH
SEVERE CRITERIA PRODUCING HAIL...DOWNBURST WINDS...TORRENTIAL
RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING. THE STRONG COLD
FRONT WILL RACE WEST ACROSS THE HIGHLANDS LATER TODAY AND THROUGH
THE GAPS OF THE CENTRAL MOUNTAIN CHAIN TONIGHT. A MODERATE TO
STRONG EAST CANYON WIND EVENT IS ANTICIPATED ESPECIALLY WITHIN THE
ABQ METRO AREA. THE FRONTAL PASSAGE WILL BRING A SURGE OF MOISTURE
ALL THE WAY TO THE CONTINENTAL DIVIDE WITH EXCELLENT HUMIDITY
RECOVERIES EXPECTED.

LOW LEVEL MOISTURE...SHOWER AND THUNDERSTORM CHANCES WILL STICK
AROUND ON THURSDAY BEFORE THE WESTERLIES BEGIN TO TAKE OVER BY
FRIDAY AND THROUGH THE WEEKEND. AN OVERALL DRYING TREND WILL TAKE
PLACE BY THE WEEKEND WITH A RETURN TO WARMER TEMPERATURES. A WEAK
BACKDOOR COLD FRONT COULD EDGE INTO THE FAR NORTHEAST PLAINS ON
SUNDAY PROVIDING AN ISOLATED STORM THREAT BUT OTHER THAN THAT...RAIN
CHANCES LOOK MINIMAL THROUGH AT LEAST THE END OF NEXT WEEK.

KW

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  51  71  51  72 /  30  30  20  20
DULCE...........................  44  65  43  66 /  40  40  30  30
CUBA............................  46  64  45  67 /  50  50  40  30
GALLUP..........................  48  69  47  71 /  30  30  20  20
EL MORRO........................  44  66  43  68 /  30  40  30  20
GRANTS..........................  47  68  47  70 /  40  50  30  20
QUEMADO.........................  46  70  46  71 /  30  30  30  20
GLENWOOD........................  53  79  54  79 /  30  20  20  20
CHAMA...........................  39  60  36  60 /  50  50  40  40
LOS ALAMOS......................  47  62  46  67 /  50  40  30  30
PECOS...........................  45  61  44  66 /  80  50  40  30
CERRO/QUESTA....................  43  62  40  64 /  60  50  40  30
RED RIVER.......................  36  55  36  57 /  90  60  50  40
ANGEL FIRE......................  37  57  33  60 /  80  60  40  30
TAOS............................  47  64  42  67 /  60  40  30  30
MORA............................  46  59  42  66 /  90  60  50  30
ESPANOLA........................  45  69  45  73 /  50  40  30  20
SANTA FE........................  49  64  47  68 /  50  50  40  20
SANTA FE AIRPORT................  51  66  50  71 /  40  50  30  20
ALBUQUERQUE FOOTHILLS...........  54  69  54  73 /  30  30  30  20
ALBUQUERQUE HEIGHTS.............  57  71  57  74 /  30  30  30  20
ALBUQUERQUE VALLEY..............  53  74  51  76 /  30  30  30  20
ALBUQUERQUE WEST MESA...........  53  74  52  76 /  30  30  30  20
LOS LUNAS.......................  53  76  51  78 /  30  30  30  20
RIO RANCHO......................  55  73  54  76 /  30  30  30  20
SOCORRO.........................  58  80  57  79 /  30  30  30  20
SANDIA PARK/CEDAR CREST.........  43  69  42  72 /  60  50  50  30
TIJERAS.........................  54  71  51  73 /  60  50  40  20
MORIARTY/ESTANCIA...............  50  67  47  73 /  70  50  50  30
CLINES CORNERS..................  48  60  48  70 /  80  60  50  30
GRAN QUIVIRA....................  50  72  53  73 /  50  50  40  30
CARRIZOZO.......................  55  76  55  76 /  40  40  30  20
RUIDOSO.........................  49  66  50  68 /  50  50  50  30
CAPULIN.........................  46  58  45  72 /  90  50  30  20
RATON...........................  49  63  47  75 /  90  50  40  20
SPRINGER........................  49  63  49  76 /  80  50  30  20
LAS VEGAS.......................  47  59  47  70 /  90  50  40  30
CLAYTON.........................  48  62  51  77 /  90  40  30  20
ROY.............................  50  59  52  74 /  80  50  30  20
CONCHAS.........................  53  62  55  80 /  80  40  30  20
SANTA ROSA......................  51  60  55  79 /  70  40  40  30
TUCUMCARI.......................  54  63  57  81 /  80  40  30  20
CLOVIS..........................  53  64  55  77 /  70  40  30  20
PORTALES........................  52  65  54  78 /  70  40  30  20
FORT SUMNER.....................  55  66  56  80 /  70  40  40  20
ROSWELL.........................  61  72  59  83 /  50  50  40  30
PICACHO.........................  57  69  56  79 /  50  50  50  30
ELK.............................  53  66  51  75 /  50  50  50  30

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

52/17
Hazardous weather outlook, Sep 14, 5:53 AM MDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
553 AM MDT WED SEP 14 2011

NMZ501>540-151200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
553 AM MDT WED SEP 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A POTENT BACK DOOR COLD FRONT AND AN UPPER LEVEL LOW PRESSURE
SYSTEM SLOWLY CROSSING THE CENTRAL AND SOUTHERN ROCKIES WILL
PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS WITH HEAVY RAIN TODAY
AND ESPECIALLY TONIGHT. THE HEAVIEST RAIN WILL FAVOR THE NORTHERN
MOUNTAINS AND PARTS OF EAST CENTRAL AND NORTHEAST NEW MEXICO THIS
AFTERNOON...THEN MUCH OF THE AREA EAST OF THE CENTRAL MOUNTAIN
CHAIN SHOULD RECEIVE FROM 0.5 TO 1.5 INCHES OF RAIN TONIGHT.
LOCALLY HEAVIER AMOUNTS WILL BE POSSIBLE WITH THE POTENTIAL FOR
FLASH FLOODING. FURTHER...A FEW STRONG TO SEVERE THUNDERSTORMS
WILL BE POSSIBLE SOUTHEAST OF LAS VEGAS TO AROUND CONCHAS...SANTA
ROSA...FORT SUMNER...CLOVIS AND PORTALES THIS AFTERNOON. LARGE
HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL PERSIST
ACROSS CENTRAL AND NORTHERN NEW MEXICO ON THURSDAY. SOME
THUNDERSTORMS MAY TURN SEVERE THURSDAY AFTERNOON AND POSSIBLY INTO
THE EVENING ACROSS THE CENTRAL AND SOUTH CENTRAL HIGHLANDS...SOUTH
CENTRAL MOUNTAINS AND LOWER RIO GRANDE VALLEY. AGAIN...LARGE HAIL
AND DAMAGING WINDS WILL BE THE MAIN THREATS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON DUE TO THE
POTENTIAL FOR SEVERE THUNDERSTORMS IN SAN MIGUEL...GUADALUPE...QUAY
DE BACA...CURRY...ROOSEVELT AND CHAVES COUNTIES. SPOTTER
ACTIVATION MAY ALSO BE REQUIRED THURSDAY AFTERNOON AND EARLY
EVENING IN GUADALUPE...TORRANCE...SOCORRO...LINCOLN AND SOUTHWEST
CHAVES COUNTIES DUE TO THE POTENTIAL FOR SEVERE THUNDERSTORMS.

44

In the hours before

Special weather statement, Sep 14, 1:16 PM MDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
116 PM MDT WED SEP 14 2011

NMZ508-141945-
SOUTHWEST MOUNTAINS-
116 PM MDT WED SEP 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CATRON COUNTY THROUGH
145 PM MDT...

AT 112 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF GILA HOT SPRINGS...OR ABOUT 21
MILES NORTH OF SILVER CITY...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...GILA HOT SPRINGS AND
BEAVERHEAD.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3347 10799 3321 10799 3320 10800 3319 10838
      3346 10839
TIME...MOT...LOC 1916Z 210DEG 28KT 3312 10820

GUYER
Special weather statement, Sep 14, 2:07 PM MDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
207 PM MDT WED SEP 14 2011

NMZ533-142030-
GUADALUPE COUNTY-
207 PM MDT WED SEP 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GUADALUPE COUNTY THROUGH
230 PM MDT...

AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF SANTA ROSA...MOVING NORTH AT 10
MPH.

PEA TO DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH
THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...INTERSTATE 40 BETWEEN MILE
MARKERS 277 AND 295...AND CUERVO.

FUNNEL CLOUDS ARE POSSIBLE IN THE VICINITY OF THIS THUNDERSTORMS.
LOCALIZED DAMAGE TO LIGHTWEIGHT STRUCTURES SUCH AS OUT
BUILDINGS...CARPORTS AND PATIO COVERS...AS WELL AS TREE BRANCHES AND
STREET SIGNS...IS POSSIBLE.

&&

LAT...LON 3500 10471 3514 10429 3495 10431 3490 10470
TIME...MOT...LOC 2006Z 197DEG 10KT 3498 10454

GUYER
Special weather statement, Sep 14, 3:23 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
323 PM MDT WED SEP 14 2011

NMZ507-519-520-142200-
LOWER RIO GRANDE VALLEY-MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO
AREA-WEST CENTRAL HIGHLANDS-
323 PM MDT WED SEP 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VALENCIA AND NORTHERN
SOCORRO COUNTIES THROUGH 400 PM MDT...

AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF JARALES...OR ABOUT 8 MILES
SOUTHWEST OF BELEN...MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...BELEN...VEGUITA...JARALES...
LOS TRUJILLOS-GABALDON...LOS CHAVEZ...RIO COMMUNITIES...ABEYTAS...
SABINAL...LAS NUTRIAS AND ADELINO.

&&

LAT...LON 3479 10679 3468 10668 3445 10672 3449 10695
      3456 10701 3467 10702
TIME...MOT...LOC 2123Z 258DEG 14KT 3460 10687

GUYER
Special weather statement, Sep 14, 3:27 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
327 PM MDT WED SEP 14 2011

NMZ528-529-531-532-142200-
EASTERN SAN MIGUEL COUNTY-FAR NORTHEAST HIGHLANDS-HARDING
COUNTY-NORTHEAST HIGHLANDS-
327 PM MDT WED SEP 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN MORA...
NORTHERN SAN MIGUEL AND WESTERN HARDING COUNTIES THROUGH 400 PM
MDT...

AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF MAES...OR ABOUT 26 MILES
SOUTHEAST OF WAGON MOUND...MOVING EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF NORTHERN
SAN MIGUEL AND WESTERN HARDING COUNTIES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3581 10416 3549 10432 3559 10458 3570 10460
      3578 10454
TIME...MOT...LOC 2127Z 276DEG 18KT 3567 10443

GUYER
Special weather statement, Sep 14, 3:48 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
348 PM MDT WED SEP 14 2011

NMZ519-521-142215-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-SANDIA/MANZANO
MOUNTAINS-
348 PM MDT WED SEP 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BERNALILLO...
NORTHEASTERN VALENCIA AND EXTREME NORTHWESTERN TORRANCE COUNTIES
THROUGH 415 PM MDT...

AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MEADOW LAKE...OR ABOUT 9 MILES EAST OF LOS
LUNAS...MOVING NORTH AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...MEADOW LAKE.

&&

LAT...LON 3495 10666 3497 10634 3468 10651 3467 10663
      3470 10668
TIME...MOT...LOC 2149Z 198DEG 22KT 3480 10658

GUYER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 1:16 PM MDTSpecial Weather StatementABQ29 min
Sep 14, 2:07 PM MDTSpecial Weather StatementABQGuadalupe23 min
Sep 14, 2:26 PM MDTSevere Thunderstorm WarningABQGuadalupe34 min
Sep 14, 2:52 PM MDTAreal Flood AdvisoryABQGuadalupe, Quay83 min
Sep 14, 3:00 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe30 min
Sep 14, 3:21 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe, Quay39 min
Sep 14, 3:23 PM MDTSpecial Weather StatementABQValencia37 min
Sep 14, 3:27 PM MDTSpecial Weather StatementABQSan Miguel33 min
Sep 14, 3:48 PM MDTSpecial Weather StatementABQValencia27 min
Sep 14, 4:42 PM MDTAreal Flood AdvisoryABQCurry, Quay108 min
Sep 14, 4:53 PM MDTSpecial Weather StatementABQQuay22 min
Sep 14, 5:09 PM MDTFlash Flood WarningABQQuay3 hr
Sep 14, 5:43 PM MDTSpecial Weather StatementABQQuay32 min
Sep 14, 5:48 PM MDTSpecial Weather StatementABQColfax42 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.